MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; FENESTRATED BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC SINGLE-SITE; FENESTRATED BIPOLAR FORCEPS
Model Number 478093-03
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the single site fenestrated bipolar forceps instrument to perform failure analysis.During the visual inspection, the instrument was found to have a broken grip that was completely detached from its base, and it was only holding on by the conductor wire.The broken piece was hanging from the instrument.The distal clevis was also found to be broken.Missing pieces were not returned with the instrument.The probable root cause is attributed to damage during use, which may result from an accidental drop of the instrument or inadvertent collisions with other instruments or hard surfaces.
 
Event or Problem Description
It was reported that during a da vinci-assisted benign hysterectomy surgical procedure, the tip was broken on a single site fenestrated bipolar forceps instrument.No fragment fell into the patient.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) contacted the initial reporter and obtained the following information: the customer stated that no fragment fell into the patient and the patient has not returned to the hospital due to any post-surgical complications related to this issue.
 
Additional Manufacturer Narrative
Correction to h8 field - updated to initial use of device the probable root cause of the failure mode broken instrument grips -tips, broken distal clevis and detached fragment is attributed to use conditions.It includes damage from applying excessive force on the instrument shafts or tips during handling, insertion, usage, or removal.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
SINGLE-SITE
Common Device Name
FENESTRATED BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key21501667
Report Number2955842-2025-04160
Device Sequence Number4501272
Product Code NAY
UDI-Device Identifier10886874113735
UDI-Public(01)10886874113735(17)260531(10)K10240509
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K130726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number478093-03
Device Catalogue Number478093
Device Lot NumberK10240509 0036
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/04/2025
Supplement Date Received by Manufacturer11/20/2025
Initial Report FDA Received Date03/03/2025
Supplement Report FDA Received Date12/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexFemale